Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 114, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 14, 2005, 11:00 AM EST for Jackson County, Jennings County, Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 11:00 AM EST (16:00 UTC)
- Expired
- Jun 14, 2005, 11:45 AM EST
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 11:15 AM EST | TSTM WND DMG | Brownstown, IN | SEVERAL TREES DOWNED AROUND TOWN. |
| Jun 14, 11:40 AM EST | TSTM WND DMG | 5 Sw North Vernon, IN | TREE AND HOUSE DAMAGE AT 6055W AND CR500S. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 10:10 AM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 141600 SVRIND INC071-079-141645- /O.NEW.KIND.SV.W.0114.050614T1600Z-050614T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1100 AM EST TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA THIS INCLUDES THE CITY OF SEYMOUR WESTERN JENNINGS COUNTY IN SOUTHEAST INDIANA * UNTIL 1145 AM EST * AT 1058 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNSTOWN...OR ABOUT 10 MILES SOUTHWEST OF SEYMOUR...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEYMOUR AROUND 1110 AM EST NORTH VERNON AROUND 1130 AM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3894 8617 3875 8608 3889 8560 3909 8566 $$ NIELD
4 follow-up statements
000 WWUS53 KIND 141612 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1112 AM EST TUE JUN 14 2005 INC071-079-141645- /O.CON.KIND.SV.W.0114.000000T0000Z-050614T1645Z/ JACKSON-JENNINGS- 1112 AM EST TUE JUN 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR EASTERN JACKSON AND WESTERN JENNINGS COUNTIES... AT 1108 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF BROWNSTOWN...OR ABOUT 8 MILES SOUTHWEST OF SEYMOUR... MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH VERNON AROUND 1140 AM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST TUESDAY EVENING FOR SOUTHEASTERN INDIANA. LAT...LON 3893 8615 3875 8608 3889 8560 3909 8566 $$ NIELD
000 WWUS53 KIND 141624 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1124 AM EST TUE JUN 14 2005 INC071-079-141645- /O.CON.KIND.SV.W.0114.000000T0000Z-050614T1645Z/ JACKSON-JENNINGS- 1124 AM EST TUE JUN 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR EASTERN JACKSON AND WESTERN JENNINGS COUNTIES... AT 1122 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEYMOUR...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH VERNON AROUND 1140 AM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST TUESDAY EVENING FOR SOUTHEASTERN INDIANA. LAT...LON 3893 8615 3875 8608 3889 8560 3909 8566 $$ NIELD
000 WWUS53 KIND 141634 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1134 AM EST TUE JUN 14 2005 INC071-141644- /O.CAN.KIND.SV.W.0114.000000T0000Z-050614T1645Z/ JACKSON- 1134 AM EST TUE JUN 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST TUESDAY EVENING FOR SOUTHEASTERN INDIANA. LAT...LON 3903 8580 3882 8580 3889 8560 3909 8566 $$ INC079-141645- /O.CON.KIND.SV.W.0114.000000T0000Z-050614T1645Z/ JENNINGS- 1134 AM EST TUE JUN 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR WESTERN JENNINGS COUNTY... AT 1131 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH VERNON...OR ABOUT 11 MILES EAST OF SEYMOUR...MOVING EAST AT 30 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST TUESDAY EVENING FOR SOUTHEASTERN INDIANA. LAT...LON 3903 8580 3882 8580 3889 8560 3909 8566 $$ NIELD
000 WWUS53 KIND 141645 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1145 AM EST TUE JUN 14 2005 INC079-141655- /O.EXP.KIND.SV.W.0114.000000T0000Z-050614T1645Z/ JENNINGS- 1145 AM EST TUE JUN 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JENNINGS COUNTY EXPIRES AT 1145 AM EST... A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN JENNINGS COUNTY UNTIL 1215 PM EST. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST TUESDAY EVENING FOR SOUTHEASTERN INDIANA. LAT...LON 3903 8580 3882 8580 3889 8560 3909 8566 $$ NIELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 AM EST, 7 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 3:45 AM EST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EST TUE JUN 14 2005 .DISCUSSION...UPPR LO CURRENTLY OVR THE NRN MIDWEST IS XPCTD TO MOV EWD ACRS THE GRTLKS AND INTO CANADA BY WED EVEN...PLACING THE RGN UNDER NWLY FLOW BY THEN. MODELS IN PRETTY GOOD AGREEMENT WITH THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS ASSOCIATED WITH UPPR SYS. IN THE NR TERM...TSTM COMPLEX OVR THE WRN PARTS OF THE STATE SHOWING SIGNS OF DIMINISHING AS IT MOVS AWAY FM THE LLJ. OUTFLOW BOUNDARY FM LAST NIGHTS ACTVTY LOOKS TO BE LOCATED OVR FAR SRN IND CURVING BACK INTO SRN IL...WHILE CDFNT APPEARS TO BE ENTERING FAR WRN IL. MOVEMENT OF COMPLEX SUGGESTS WHATS LEFT OF IT SHOULD BE IN THE FAR ERN ZONES BY 12Z. WITH AXIS OF LLJ STILL LOCATED OVR IL...THERE MAY STILL BE SOME DVLPMT UPSTREAM LTR THIS MORN. CDFNT/UPPR TROF WL PASS THUR THE AREA AROUND MIDDAY. WL KEEP CHC POPS GOING ALL AREAS TODAY WITH THE HIGHEST POPS IN THE ERN ZONES. IN THE LTR PDS...ANOTHER SHORT WV TROF LOOKS TO ROTATE AROUND UPPR LOW ACRS THE NRN ZONES IN THE WED/WED NIGHT TIME FRAME...SO WL PUT IN SOME CHC POPS FOR SHWRS IN THOSE AREAS. WL KEEP THE REMAINDER OF THE FCST AREA DRY. BASED ON LO LVL THICKNESSES AND UPSTREAM TEMPS YESTERDAY...THE NGM MOS MAY BE A LTL ON THE WARM SIDE FOR THE HIGHS ON WED. WL CUT A FEW DEGS OFF OF THE GUIDANCE IN THAT PD...OTRW GUIDANCE ACCEPTED. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
Hazardous weather outlook, Jun 14, 5:11 AM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 511 AM EST TUE JUN 14 2005 INZ021-028>031-035>049-051>057-060>065-067>072-151100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 511 AM EST TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA TODAY. PRESENT INDICATIONS ARE THAT A FEW OF THESE STORMS MAY BECOME SEVERE...PARTICULARLY EAST OF A LAFAYETTE TO VINCENNES LINE. THE MAIN THREAT FOR SEVERE WEATHER AT THIS POINT APPEARS TO BE FROM THE LATE MORNING HOURS THROUGH THE LATE AFTERNOON HOURS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERN. LOWLAND FLOODING IS POSSIBLE THROUGH TONIGHT ALONG PORTIONS OF THE EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOWLAND FLOODING IS POSSIBLE INTO FRIDAY ALONG PORTIONS OF THE EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. JAS
In the hours before
Local storm report, Jun 14, 8:56 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
856 AM EST TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO 7 SW NORTH VERNON 38.94N 85.72W
06/12/2005 JENNINGS IN NWS STORM SURVEY
F1 TORNADO KNOCKED DOWN SEVERAL GRAIN SILOS AND BLEW
PARTS OF ROOFS OFF SEVERAL OUTBUILDINGS.
0745 PM TORNADO 4 S INDIANAPOLIS 39.72N 86.15W
06/12/2005 MARION IN NWS STORM SURVEY
F0 TORNADO BRIEFLY TOUCHED DOWN SNAPPING TOPS OUT OF
ABOUT 20 TREES.
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:19 PM EST | Severe Thunderstorm Warning | IND | Clay, Fountain, Parke, Vermillion, Vigo, Warren | 41 min |
| Jun 13, 9:00 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Tippecanoe | 45 min |
| Jun 14, 2:14 AM EST | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 33 min |
| Jun 14, 2:40 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 35 min |
| Jun 14, 11:37 AM EST | Severe Thunderstorm Warning | IND | Jennings | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.